Successful Resuscitation of a three month old Child with Intralipid Infusion, Presumed to have Bupivacaine Induced Seizures and Cardiovascular Complications: Case Report

  • B Admani
  • F Essajee

Abstract

Anaesthetic agents used locally can be toxic especially if given as an inappropriate dose or route. Lipid infusion has been demonstrated in several animal models to successfully resuscitate bupivacaine induced toxicity. We present a case of successful use of 26% lipid infusion to resuscitate a paediatric patient with a presumed subcutaneous injection of bupivacaine and lignocaine which led to neurological and cardiologic consequences.

East African Medical Journal Vol. 87 No. 8 August 2010

Author Biographies

B Admani
College of Health Sciences, University of Nairobi, Fellow, (Paed Nephro) Department of Paediatrics and Child Health ,University of Nairobi
F Essajee
Department of Paediatrics and Child Health, Aga Khan University Hospital,Nairobi, P.o Box 30290 - 00100 Nairobi, Kenya
Section
Articles

Journal Identifiers


eISSN: 0012-835X